MAUDE Adverse Event Report: STRYKER GMBH DISTAL LATERAL FEMUR PLATE AXSOS 3 FOR LEFT FEMUR 10 HOLE / L238MM; PLATE, FIXATION, BONE

STRYKER GMBH DISTAL LATERAL FEMUR PLATE AXSOS 3 FOR LEFT FEMUR 10 HOLE / L238MM; PLATE, FIXATION, BONE
Model Number 627610S
Medical Device Problem Codes Break (1069); Fracture (1260)
Health Effect - Clinical Codes Failure of Implant (1924); Nonunion/Delayed-union Bone Fracture (2369); Implant Pain (4561)
Date of Event 12/28/2022
Type of Reportable Event Serious Injury
Event or Problem Description
As reported: "the patient complains of sudden pain in the left lower limb in the absence of trauma.On (b)(6) 2023, an x-ray examination revealed a non-union of the supracondylar fracture with breakage of the fixation device.".
 
Additional Manufacturer Narrative
Based on the available information the device will not be returned therefore an evaluation of the device cannot be performed.Should additional information become available, it will be provided in a supplemental report.Device disposition unknown.
 
Event or Problem Description
 
Additional Manufacturer Narrative
The reported event could not be confirmed since the device was not returned for evaluation and no other evidences were provided.A review of the device history for the reported lot did not indicate any abnormalities.No corrective actions are required at this time.A review of the labeling did not indicate any abnormalities.No indications of material, manufacturing or design related problems were found during the investigation.More detailed information about the complaint event, like patient history, implantation time or x-rays and as well as the affected device must be available in order to determine the root cause of the reported non-union with subsequent failure of the plate.In this relation following statement of the axsos 3® implants instructions for use can be pointed out: ¿¿ the implant is intended for temporary bone fixation.In the event of a delay in bone consolidation, or if such consolidation does not take place, or if explantation is not carried out, complications may occur, for example fracture or loosening of the implant or instability of the implant system.Regular postoperative examinations (e.G.X-ray checks) are advisable." if the device is returned or if any additional information is provided, the investigation will be reassessed.

Brand Name
DISTAL LATERAL FEMUR PLATE AXSOS 3 FOR LEFT FEMUR 10 HOLE / L238MM
Common Device Name
PLATE, FIXATION, BONE
Manufacturer (Section D)
STRYKER GMBH
bohnackerweg 1
postfach
selzach 2545
SZ  2545
Manufacturer (Section G)
STRYKER GMBH
bohnackerweg 1
postfach
selzach 2545
SZ   2545
Manufacturer Contact
anna jusinski
325 corporate drive
mahwah, NJ 07430
2018315000
MDR Report Key16314865
Report Number0008031020-2023-00049
Device Sequence Number5759477
Product Code HRS
UDI-Device Identifier04546540685681
UDI-Public04546540685681
Combination Product (Y/N)N
Initial Reporter CountryIT
PMA/510(K) Number
K200398
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Risk Manager
Type of Report Initial,Followup
Report Date (Section B) 03/31/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Model Number627610S
Device Catalogue Number627610S
Device Lot NumberK28688
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 01/13/2023
Supplement Date Received by Manufacturer03/02/2023
Initial Report FDA Received Date02/07/2023
Supplement Report FDA Received Date03/31/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured03/17/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age78 YR
Patient SexFemale